Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 97, NWS Cleveland, OH

December 28, 2008Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 28, 2008, 3:45 AM EST for Lucas County, Wood County, Ohio. It took effect at Dec 28, 2008, 3:56 AM EST. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 3:45 AM EST (08:45 UTC)
In effect from
Dec 28, 2008, 3:56 AM EST
Expired
Dec 30, 2008, 11:10 AM EST
In force
55 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 131 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maumee River at Waterville (WTVO1). The gauge peaked at 10.34 ft at Dec 28, 2008, 10:00 PM EST.

actionminormoderatemajor5101512/2812/2912/3012/31
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 280845
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST SUN DEC 28 2008

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-281645-
/O.NEW.KCLE.FL.W.0097.081228T0856Z-081229T1550Z/
/WTVO1.1.ER.081228T0856Z.081228T1800Z.081229T0950Z.NO/
345 AM EST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL MONDAY MORNING.
* AT 3 AM SUNDAY THE STAGE WAS 8.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY 
  THIS MORNING AND CREST NEAR 9.8 FEET THIS AFTERNOON.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
9 follow-up statements
000 
WGUS81 KCLE 281649
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1149 AM EST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-290049-
/O.EXT.KCLE.FL.W.0097.000000T0000Z-081230T2200Z/
/WTVO1.1.ER.081228T0852Z.081229T0600Z.081230T1600Z.NO/
1149 AM EST SUN DEC 28 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL TUESDAY AFTERNOON.
* AT 11 AM SUNDAY THE STAGE WAS 9.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.0 FEET
  AROUND MIDNIGHT TONIGHT. 
* AT 12.0 FEET...RESIDENTS LIVING ALONG THE RIVER SHOULD PREPARE FOR 
  BASEMENT FLOODING. FLOODING BEGINS IN SIDE CUT PARK.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
000 
WGUS81 KCLE 282220
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  PORTAGE RIVER AT WOODVILLE

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC123-143-173-290620-
/O.EXT.KCLE.FL.W.0098.000000T0000Z-081229T1155Z/
/WDVO1.1.ER.081228T1400Z.081229T0000Z.081229T0555Z.NO/
520 PM EST SUN DEC 28 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER AT WOODVILLE
* UNTIL MONDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 9.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 9.4 FEET 
  THIS EVENING. 
* AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK.

$$

OHC095-173-290620-
/O.CON.KCLE.FL.W.0097.000000T0000Z-081230T2200Z/
/WTVO1.1.ER.081228T0852Z.081229T0600Z.081230T1600Z.NO/
520 PM EST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL TUESDAY AFTERNOON.
* AT 5 PM SUNDAY THE STAGE WAS 10.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.0 FEET
  AROUND MIDNIGHT TONIGHT. 
* AT 12.0 FEET...RESIDENTS LIVING ALONG THE RIVER SHOULD PREPARE FOR 
  BASEMENT FLOODING. FLOODING BEGINS IN SIDE CUT PARK.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
000 
WGUS81 KCLE 290431
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 PM EST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  PORTAGE RIVER AT WOODVILLE
  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC123-143-173-291231-
/O.EXT.KCLE.FL.W.0098.000000T0000Z-081229T2200Z/
/WDVO1.1.ER.081228T1400Z.081229T0400Z.081229T1600Z.NO/
1131 PM EST SUN DEC 28 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER AT WOODVILLE
* UNTIL MONDAY AFTERNOON.
* AT 11 PM SUNDAY THE STAGE WAS 9.4 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL EARLY MONDAY MORNING
  AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE TOMORROW MORNING.
* AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK.

$$

OHC095-173-291231-
/O.EXT.KCLE.FL.W.0097.000000T0000Z-081230T2000Z/
/WTVO1.1.ER.081228T0852Z.081229T0600Z.081230T1400Z.NO/
1131 PM EST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL TUESDAY AFTERNOON.
* AT 11 PM SUNDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 10.5 FEET
  EARLY MONDAY MORNING. 
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
000 
WGUS81 KCLE 291039
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
539 AM EST MON DEC 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  PORTAGE RIVER AT WOODVILLE
  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC123-143-173-291839-
/O.CON.KCLE.FL.W.0098.000000T0000Z-081229T2200Z/
/WDVO1.1.ER.081228T1400Z.081229T0400Z.081229T1600Z.NO/
539 AM EST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER AT WOODVILLE
* UNTIL THIS AFTERNOON.
* AT 5 AM MONDAY THE STAGE WAS 9.2 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL THIS MORNING AND IS 
  EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS MORNING.
* AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK.

$$

OHC095-173-291839-
/O.CON.KCLE.FL.W.0097.000000T0000Z-081230T2000Z/
/WTVO1.1.ER.081228T0852Z.081229T1200Z.081230T1400Z.NO/
539 AM EST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL TUESDAY AFTERNOON.
* AT 5 AM MONDAY THE STAGE WAS 10.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 10.4 FEET
  THIS MORNING. 
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
000 
WGUS81 KCLE 291451
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
951 AM EST MON DEC 29 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  PORTAGE RIVER AT WOODVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-292251-
/O.EXT.KCLE.FL.W.0097.000000T0000Z-081230T1600Z/
/WTVO1.1.ER.081228T0852Z.081229T0430Z.081230T1000Z.NO/
951 AM EST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL TUESDAY MORNING.
* AT 9 AM MONDAY THE STAGE WAS 10.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL AND IS 
  EXPECTED TO DROP BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$

OHC123-143-173-291521-
/O.CAN.KCLE.FL.W.0098.000000T0000Z-081229T2200Z/
/WDVO1.1.ER.081228T1400Z.081229T0400Z.081229T1324Z.NO/
951 AM EST MON DEC 29 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE PORTAGE RIVER AT WOODVILLE.
* AT 9 AM MONDAY THE STAGE WAS 8.9 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER FELL AND WILL CONTINUE TO FALL
  TO AROUND 6.9 FEET BY TUESDAY MORNING.
* AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK.

$$
000 
WGUS81 KCLE 292346
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EST MON DEC 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-300746-
/O.CON.KCLE.FL.W.0097.000000T0000Z-081230T1600Z/
/WTVO1.1.ER.081228T0852Z.081229T0430Z.081230T1000Z.NO/
646 PM EST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL TUESDAY MORNING.
* AT 6 PM MONDAY THE STAGE WAS 9.9 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL AND IS 
  EXPECTED TO DROP BELOW FLOOD STAGE EARLY TOMORROW MORNING.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
000 
WGUS81 KCLE 300541
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1241 AM EST TUE DEC 30 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-301341-
/O.EXT.KCLE.FL.W.0097.000000T0000Z-081231T0200Z/
/WTVO1.1.ER.081228T0852Z.081229T0430Z.081230T2000Z.NO/
1241 AM EST TUE DEC 30 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL THIS EVENING.
* AT 12 AM TUESDAY THE STAGE WAS 9.4 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH THE
  MORNING HOURS AND DROP BELOW FLOOD STAGE BY EARLY AFTERNOON.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
000 
WGUS81 KCLE 301145
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
645 AM EST TUE DEC 30 2008

...THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-301945-
/O.CON.KCLE.FL.W.0097.000000T0000Z-081231T0200Z/
/WTVO1.1.ER.081228T0852Z.081229T0430Z.081230T2000Z.NO/
645 AM EST TUE DEC 30 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT WATERVILLE
* UNTIL THIS EVENING.
* AT 6 AM TUESDAY THE STAGE WAS 9.1 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY AND DROP BELOW
FLOOD STAGE BY THIS EVENING. 
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$
517 
WGUS81 KCLE 301610
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1109 AM EST TUE DEC 30 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  MAUMEE RIVER AT WATERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC095-173-301639-
/O.CAN.KCLE.FL.W.0097.000000T0000Z-081231T0200Z/
/WTVO1.1.ER.081228T0852Z.081229T0430Z.081230T1307Z.NO/
1109 AM EST TUE DEC 30 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MAUMEE RIVER AT WATERVILLE.
* AT 11 AM TUESDAY THE STAGE WAS 8.8 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE THIS MORNING AND WILL 
  CONTINUE TO FALL TO AROUND 7.6 FEET BY TOMORROW MORNING.
* AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 28, 3:12 AM EST, 33 minutes earlier.

Area forecast discussion, Dec 28, 3:12 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 AM EST SUN DEC 28 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH OHIO AND PENNSYLVANIA
TODAY...BRINGING GUSTY CONDITIONS AS WELL AS COOLER TEMPERATURES.
HIGH PRESSURE WILL RETURN TO THE REGION TONIGHT ALLOWING FOR DRIER
WEATHER TO START THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT TO ENTER NORTHWEST OHIO AS OF 07Z.
PRECIPITATION HAS BECOME MORE SHOWERY SINCE MIDNIGHT AS ALL
LIGHTNING HAS DIMINISHED BUT STILL CANT RULE OUT A RUMBLE OF THUNDER
THIS MORNING. WINDS SO FAR HAVENT BEEN TOO TERRIBLY STRONG...A FEW
GUSTS INTO THE UPPER 20KTS BUT THATS BEEN THE WORST OF IT. UPSTREAM
OBS IMMEDIATELY AHEAD OF/BEHIND THE FRONT INDICATE THAT HIGHER WINDS
ARE ON TAP ACROSS THE FORECAST AREA...HOWEVER IT APPEARS THEY WILL
BE RELATIVELY SHORT LIVED. I WILL CONTINUE THE WIND ADVISORY AS IS
SINCE I THINK ADVISORY WINDS WILL OCCUR ACROSS THE ENTIRE AREA...BUT
WILL ADVISE NEXT SHIFT THAT THE DURATION COULD PROBABLY BE TRIMMED
BACK A BIT.

TWO OTHER ISSUES TO CONTEND WITH...THE FIRST BEING HOW LONG TO HOLD
ONTO THE MENTION OF RAIN. WHILE THE BACK EDGE OF THE RAIN IS FAIRLY
RAGGED ON THE REGIONAL RADAR MOSAIC...MY BEST GUESS IS THAT PRECIP
IS FINISHED WEST OF A KSBN/KIND LINE. THIS WOULD END THE PRECIP
ACROSS MY WESTERN COUNTIES RIGHT AROUND DAYBREAK AND ACROSS MY
ENTIRE AREA BY NOON. I WILL CARRY A LOW CHANCE MENTION IN THE WEST
THIS MORNING WITH MUCH HIGHER POPS FURTHER EAST...HOWEVER I THINK
ALL PRECIP SHOULD BE DONE BY NOON WITH CLEARING SKIES. THERE IS A
LOT OF DRY AIR BEHIND THIS SYSTEM AND I THINK WE WILL BE HARD
PRESSED TO KEEP CLOUDY SKIES IN PLACE ALL DAY.

THE OTHER ISSUE IS TEMPERATURES...TEMPS WILL BE FALLING ALL DAY IN
THE WEST BUT WILL REMAIN WARM THIS MORNING IN THE EAST BEFORE
TUMBLING AROUND MID-MORNING. I WILL WORD THE FORECAST TO MENTION
FALLING TEMPS BUT HOURLY TEMPS/GRIDS WILL CERTAINLY NEED TO BE
TWEAKED AS COLD AIR RUSHES IN THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT WILL BE WELL EAST OF THE AREA BY THIS EVENING. WINDS WILL
BE ON THE DECREASE AS THE PRESSURE GRADIENT RELAXES AND AS HIGH
PRESSURE SETTLES INTO PLACE ACROSS THE LOWER OHIO VALLEY. WENT WITH
A DRY FORECAST TONIGHT AND DURING THE DAY ON MONDAY AND THIS
CONTINUES TO BE IN LINE WITH ALL MODEL GUIDANCE. A WEAK TROUGH WILL
MOVE THROUGH ONTARIO MONDAY NIGHT BUT REMAIN NORTH OF THE LAKE...THE
GFS IS HINTING AT SOME VERY LIGHT SNOWFALL DOWNWIND OF THE LAKE
MONDAY NIGHT BUT THE NAM REMAINS DRY. LOCAL GFS-BASED WRF ALSO
HINTING AT SOME LIGHT SNOW MONDAY NIGHT ACROSS NW PA...IT LOOKS LIKE
A PRETTY SLIM CHANCE AT THIS POINT BUT I WILL RETAIN LOW CHANCE POPS
ACROSS NW PA MON NIGHT FOR CONTINUITY. BY TUESDAY MORNING HOWEVER
ANOTHER RIDGE SETTLES IN OVER THE SOUTHEASTERN CONUS AND I DONT
EXPECT ANY PRECIP ANYWHERE ACROSS THE FORECAST AREA. THIS SHOULD
CONTINUE TO BE THE CASE UNTIL TUESDAY NIGHT AS A FAST MOVING WAVE OF
LOW PRESSURE MOVES FROM WISCONSIN TO WESTERN NEW YORK. SNOW SHOULD
DEVELOP FAIRLY QUICKLY AHEAD OF THIS WAVE TUESDAY NIGHT BUT SHOULD
ALSO DISSIPATE QUICKLY BEHIND IT. HIGH PRESSURE WILL SETTLE IN FROM
THE WEST WEDNESDAY NIGHT BUT A FEW SNOW SHOWERS WILL LIKELY HANG ON
ACROSS THE EASTERN COUNTIES INTO EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
FORECAST FOR THE LATTER PORTION OF THE WEEK RELATIVELY UNCHANGED AS
THE EURO AND GFS MODELS SHARE GOOD AGREEMENT. HIGH PRESSURE SHOULD
BE WELL ESTABLISHED ACROSS THE FORECAST THURSDAY MORNING WITH
DECREASING CLOUDS. SHOULD BE A CHILLY START TO THE DAY BUT AS THE
HIGH SLIDES EAST I EXPECT TEMPS TO REBOUND TO NEAR NORMAL VALUES
THURSDAY AFTERNOON. ANOTHER WAVE OF LOW PRESSURE WILL MOVE THROUGH
THE GREAT LAKES ON FRIDAY. PRECIP WITH THIS WAVE APPEARS TO BE A
GOOD BET PER PREVIOUS FORECAST...NO MAJOR CHANGES TO POPS FRIDAY OR
SATURDAY. CONDITIONS MAY BE SLOW TO DRY OUT ON SATURDAY AS A
SECONDARY TROUGH ROTATES ACROSS LAKE ERIE SATURDAY MORNING AND I
KEPT SNOW MENTIONED DOWNWIND OF THE LAKE THROUGH SATURDAY NIGHT.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
COLD FRONT AS OF 04Z JUST MOVING INTO INDIANA WITH SHRA AND EVEN
SOME WIDELY SCT EMBEDDED TS. LOOKS LIKE SHRA WILL MOVE INTO
WESTERN SITES WELL AHEAD OF THE FRONT OVER THE NEXT FEW HOURS.
MENTIONED SOME TSRA AT WESTERN SITES GIVEN LIGHTNING SHOWING UP
ACROSS INDIANA. FOR REMAINDER OF SITES ONLY MENTIONED SOME CB AS
CONFIDENCE NOT AS STRONG FOR EASTERN 2/3 OF AREA. FRONT LOOKS TO
CROSS CENTRAL AREAS FROM 10-12Z AND THEN 11-14Z FOR FAR EAST.
PRECIP EXPECTED TO END FAIRLY QUICKLY AFTER FROPA THEN CEILINGS
COULD COME UP QUICKLY ESP ACROSS WESTERN AREAS INTO AFTERNOON. FOR
REMAINDER BROUGHT CEILINGS UP THROUGH MORNING AND AFTN HOURS.

WINDS DURING THE PD WILL CONTINUE GUSTY FROM SOUTH AHEAD OF
FRONT...THEN TURN SW BEHIND FRONT. DIDN/T MAKE TOO MANY
ADJUSTMENTS TO WINDS FROM PREVIOUS FORECASTS WITH GUSTS 30-40KT
JUST AHEAD AND BEHIND FRONT. WITH LOW PRES EXPECTED TO TRACK WELL
NORTH OF THE AREA AND MOVE ALONG FAIRLY QUICKLY CONTINUED WITH FM
GROUPS LATER IN TAF PERIOD MAINLY TO INDICATE DIMINISHING WINDS
WITH HI PRES MOVING IN SUN EVENING.

OUTLOOK...MAINLY VFR SUNDAY NIGHT EXCEPT ERIE WHERE LAKE CLOUDS MAY
ALLOW FOR SOME BKN030 CIGS. CHANCE OF SOME MVFR CONDITIONS MONDAY
NIGHT AND EARLY TUESDAY. VFR TUE...THEN ANOTHER LOW PRES BUILDS IN
WITH MVFR AND POSS LCL IFR TUES NITE/WED. VFR WED NIGHT AND THU.

&&

.MARINE...
WILL CONTINUE WITH MARINE HEADLINES AS THEY ARE.  COLD FRONT NOW
ENTERING WESTERN OHIO AND SHOULD BE ON THE WESTERN BASIN OF THE LAKE
BY 5AM.  WEST WINDS GUSTING TO 25 TO 30 KNOTS AHEAD OF THE FRONT
WILL TURN WSW AND INCREASE TO 30 TO 35 KNOTS.  PEAK GUSTS TO THE
WEST HAVE REACHED THE LOW TO MID 40 KNOT RANGE AND WOULD EXPECT THAT
ON THE LAKE AS WELL.  FRONT WILL LIKELY CLEAR THE EAST END OF THE
LAKE AROUND 11AM OR SO. LATE AFTERNOON AND OVERNIGHT EXPECT WINDS TO
DIMINISH QUICKLY HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE
SOUTHWEST. STRONG WSW FLOW WILL ALSO TAKE LAKE LEVELS BELOW THE
CRITICAL MARK.  THIS SHOULD TAKE PLACE AROUND DAWN AND LAST MUCH OF
THE DAY.  NEXT SYSTEM TO AFFECT THE LAKE WILL COME LATE MONDAY INTO
MONDAY NIGHT AS A CLIPPER MOVES THROUGH THE CENTRAL LAKES. A COLD
FRONT WILL MOVE ACROSS THE LAKE DURING THE EVENING ALTHOUGH GALES
ARE NOT EXPECTED.  WEDNESDAY ANOTHER LOW WILL INTENSIFY ACROSS THE
CENTRAL MISSISSIPPI VALLEY AND MOVE ACROSS THE LOWER LAKES.  SOME
SMALL DIFFERENCES WITH THE NAM AND GFS LOW POSITIONS AND TRACKS
WOULD NOT NORMALLY BE SIGNIFICANT ALTHOUGH THE TRACK WILL BE CLOSE
TO THE LAKE AND THEREFORE ANY DIFFERENCES RESULT IN A SIGNIFICANT
DIFFERENCE IN WIND DIRECTION.  FOR NOW WILL SIDE WITH THE NAM WHICH
IS A BIT SLOWER AND FURTHER SOUTH THAN THE GFS.  EITHER WAY
WEDNESDAY SHOULD SEE WINDS TURN NORTHWEST BEHIND THE SYSTEM IN COLD
ADVECTION. HIGH PRESSURE TO BUILD IN LATE WEDNESDAY AND THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR OHZ011>014-
     020>023-031>033-038-089.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-006>010-
     017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ061-142>149-
     162>169.
     LOW WATER ADVISORY FROM 6 AM THIS MORNING TO 10 AM EST MONDAY
     FOR LEZ142>144-162>164.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...ABE
MARINE...TK
Hazardous weather outlook, Dec 27, 3:45 PM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST SAT DEC 27 2008

OHZ011>014-020>023-031>033-038-089-PAZ001>003-282045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
345 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>019-027>030-036-037-047-282045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
345 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-282045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
345 PM EST SAT DEC 27 2008

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ145-146-165-166-282045-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
345 PM EST SAT DEC 27 2008

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

LOW WATER MAY OCCUR ON THE WEST END OF THE LAKE SUNDAY AND SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-147>149-167>169-282045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 PM EST SAT DEC 27 2008

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 5:49 AM ESTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina56 min
Dec 28, 6:17 AM ESTSevere Thunderstorm WarningCLEGeauga, Lake, Portage, Summit58 min
Dec 28, 6:26 AM ESTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne49 min
Dec 28, 6:44 AM ESTSevere Thunderstorm WarningCLEAshtabula46 min
Dec 28, 7:12 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood27 hr
Dec 28, 10:52 AM ESTStorm WarningCLE5 hr
Dec 28, 3:42 PM ESTGale WatchCLE13 hr
Dec 28, 3:42 PM ESTSmall Craft AdvisoryCLE5 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.